Alert archive / Arkansas / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Oct 2, 2021, 2:03 PM CDT for Franklin County, Arkansas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 2, 2021, 2:03 PM CDT (19:03 UTC)
- Expired
- Oct 2, 2021, 3:00 PM CDT
- In force
- 57 min
- Issued by
- NWS Tulsa, OK
- Hail
- 0.00 in
- Wind
- 50
County Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 51 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 190 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
674
WWUS84 KTSA 021903
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
203 PM CDT Sat Oct 2 2021
ARZ019-020-029-022000-
Sebastian AR-Franklin AR-Crawford AR-
203 PM CDT Sat Oct 2 2021
...A strong thunderstorm will impact portions of Franklin, central
Crawford and northeastern Sebastian Counties through 300 PM CDT...
At 203 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
northwest of Mulberry, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Ozark... Mountainburg...
Lavaca... Mulberry...
Dyer... Altus...
Branch... Denning...
Chester... Wiederkehr Village...
Cass... Lake Fort Smith...
Fern... Jethro...
Locke... Turners Bend...
Vesta... Cecil...
Lonelm... Ursula...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 14 and 42.
Interstate 49 between mile markers 29 and 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3538 9371 3537 9372 3537 9375 3538 9376
3540 9379 3542 9380 3533 9381 3531 9419
3567 9420 3576 9370
TIME...MOT...LOC 1903Z 262DEG 21KT 3553 9409
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
69What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Oct 2, 1:57 PM CDT, 6 minutes earlier.
Area forecast discussion, Oct 2, 1:57 PM CDT, 6 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 157 PM CDT Sat Oct 2 2021 .DISCUSSION... Forecast concerns today are centered on the first 6 to 12 hours of the period, as ongoing strong to occasionally severe thunderstorms continue to move eastward across far eastern Oklahoma and western Arkansas. The ongoing activity will continue to push eastward this afternoon, as the front it has developed on does the same. Potential for development farther south into southeast Oklahoma will exist into early evening, with plenty of untapped instability present in this same region in advance of the front. Severe winds will be the primary severe threat for the next few hours, with a locally heavy rainfall threat also supported by continued above normal precipitable water values. In addition to the frontal activity, additional showers and thunderstorms continue to develop farther west in south central and southeast Kansas, in association with the main upper level system. It remains possible that some of this will also begin to extend into northeast Oklahoma this afternoon and into early evening before also shifting east of the forecast area. Neither severe weather nor heavy rain are expected with this activity. Dry weather should arrive by midnight tonight, with the next issue being potential fog development. If things clear out cloud- wise toward sunrise, given the rainfall received today, patchy fog may occur, especially across favored areas of northwest Arkansas and northeast Oklahoma. Fog potential will not be mentioned in the forecast at this time, leaning toward clouds hanging on some in these areas, but at least a chance of it occurring is there. Once we get past tonight, the overall forecast looks fairly tame. The upper system responsible for the recent wet weather will meander across the southeast United States for several days, keeping much of the area in a relatively cool and dry pattern. There are some hints that toward the middle of next week, the system will be in a favorable position for some afternoon showers or storms to nose into parts of northwest Arkansas, but given the uncertainty with the eventual movement of the system, will not include any mention at this point. Toward the end of next week and into the next weekend, upper level ridging will extend into the area, keeping things dry and leading to well above normal temperatures. For the most part, the NBM forecast had things well handled, with the main change to its forecast being to lower low temperatures in favored areas of northeast Oklahoma and far northwest Arkansas, whose site-specific minimum temperature extremes are typically better handled by traditional MOS guidance. && .PRELIMINARY POINT TEMPS/POPS... TUL 59 83 55 85 / 10 0 0 0 FSM 64 83 57 84 / 10 0 0 0 MLC 60 81 55 83 / 10 0 0 0 BVO 56 81 50 83 / 10 0 0 0 FYV 57 78 49 80 / 10 0 0 0 BYV 59 77 52 79 / 20 0 0 0 MKO 60 80 54 82 / 10 0 0 0 MIO 58 78 52 81 / 20 10 0 0 F10 59 82 54 83 / 10 0 0 0 HHW 63 82 58 85 / 20 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....22
Hazardous weather outlook, Oct 2, 1:03 PM CDT, 1 hour before
Hazardous Weather Outlook National Weather Service Tulsa OK 103 PM CDT Sat Oct 2 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 103 PM CDT Sat Oct 2 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Far Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. DISCUSSION... Thunderstorms continue to move across far eastern Oklahoma and northwestern Arkansas early this afternoon. The stronest of these storms will be capable of producing strong wind gusts to near 60 mph. Additional thunderstorm development is expected across northeastern Oklahoma later this afternoon. Much of this activity will end by early this evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY through FRIDAY...No Hazards. EXTENDED DISCUSSION... High pressure will prevail through the week, with fair weather expected. weather.gov/tulsa contains additional information. 69
In the hours before
Local storm report, Oct 2, 10:01 AM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1001 AM CDT SAT OCT 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLASH FLOOD TULSA 36.13N 95.92W
10/02/2021 TULSA OK EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTS SEVERAL FLOODED ROADWAYS
ACROSS THE CITY OF TULSA INCLUDING 44TH AND SHERIDAN,
SKELLY AND MEMORIAL, 32ND AND SHERIDAN, 14TH AND
MEMORIAL. BROADCAST MEDIA ALSO REPORTS HIGH WATER NEAR
15TH AND BOSTON AND ON THE SOUTH SIDE OF THE IDL. SOME
CARS STUCK IN THESE INTERSECTIONS.
&&
KAHSpecial weather statement, Oct 2, 10:11 AM CDT, 3 hours 52 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1011 AM CDT Sat Oct 2 2021
OKZ056-057-061-021600-
Craig OK-Rogers OK-Nowata OK-
1011 AM CDT Sat Oct 2 2021
...A strong thunderstorm will impact portions of western Craig,
northeastern Rogers and eastern Nowata Counties through 1100 AM
CDT...
At 1011 AM CDT, Doppler radar indicated a strong thunderstorm 6 miles
north of New Alluwe, moving north at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Nowata... South Coffeyville...
Delaware... Lenapah...
New Alluwe... Watova...
White Oak... Hollow...
Centralia... Centrailia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3653 9525 3659 9567 3700 9562 3699 9512
TIME...MOT...LOC 1511Z 186DEG 30KT 3670 9545
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
69Special weather statement, Oct 2, 10:13 AM CDT, 3 hours 50 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1013 AM CDT Sat Oct 2 2021
OKZ057-058-062-063-021600-
Craig OK-Delaware OK-Ottawa OK-Mayes OK-
1013 AM CDT Sat Oct 2 2021
...A strong thunderstorm will impact portions of southeastern Craig,
Delaware, southeastern Ottawa and northeastern Mayes Counties through
1100 AM CDT...
At 1013 AM CDT, Doppler radar indicated a strong thunderstorm over
Chloeta, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Jay... Grove...
Langley... Bernice...
Ketchum... Spavinaw...
Wyandotte... Disney...
Pensacola... Honey Creek State Park...
Cherokee State Park... Bernice State Park...
Spavinaw State Park... Cleora...
Chloeta... Dodge...
Cayuga... Strang...
Lake Eucha State Park... Disney Little Blue State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3685 9462 3650 9462 3637 9460 3627 9498
3646 9526
TIME...MOT...LOC 1513Z 232DEG 31KT 3640 9497
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
69Special weather statement, Oct 2, 11:41 AM CDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1141 AM CDT Sat Oct 2 2021
ARZ001-002-021745-
Carroll AR-Benton AR-
1141 AM CDT Sat Oct 2 2021
...A strong thunderstorm will impact portions of northeastern Benton
and northwestern Carroll Counties through 1245 PM CDT...
At 1141 AM CDT, Doppler radar indicated a strong thunderstorm over
Bentonville, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Rogers... Bentonville...
Eureka Springs... Bella Vista...
Lowell... Pea Ridge...
Cave Springs... Highfill...
Garfield... Gateway...
Beaver... Northwest Arkansas Regional Air...
Hiwasse... Grandview...
Miller... Centerton...
Avoca... Beaver Lake...
Larue... Pleasant Ridge...
This includes Interstate 49 between mile markers 78 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3636 9359 3621 9431 3622 9433 3642 9441
3650 9418 3650 9359
TIME...MOT...LOC 1641Z 240DEG 29KT 3635 9422
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
69Special weather statement, Oct 2, 1:10 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Tulsa OK
110 PM CDT Sat Oct 2 2021
ARZ019-029-OKZ072-021915-
Sebastian AR-Crawford AR-Sequoyah OK-
110 PM CDT Sat Oct 2 2021
...A strong thunderstorm will impact portions of Crawford, northern
Sebastian and eastern Sequoyah Counties through 215 PM CDT...
At 109 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
southeast of Short, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Fort Smith... Van Buren...
Cedarville... Mountainburg...
Natural Dam... Alma...
Muldrow... Roland...
Mulberry... Dyer...
Chester... Moffett...
Rudy... Lake Fort Smith...
Figure Five... Short...
Kibler... Concord...
Shibley... Cottonwood...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 21.
Interstate 40 in Oklahoma between mile markers 316 and 328.
Interstate 540 between mile markers 1 and 8.
Interstate 49 between mile markers 22 and 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3536 9408 3536 9443 3538 9443 3537 9445
3538 9447 3536 9449 3536 9468 3563 9454
3570 9408
TIME...MOT...LOC 1809Z 266DEG 19KT 3554 9444
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
69Special weather statement, Oct 2, 2:03 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
203 PM CDT Sat Oct 2 2021
ARZ019-020-029-022000-
Sebastian AR-Franklin AR-Crawford AR-
203 PM CDT Sat Oct 2 2021
...A strong thunderstorm will impact portions of Franklin, central
Crawford and northeastern Sebastian Counties through 300 PM CDT...
At 203 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
northwest of Mulberry, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Ozark... Mountainburg...
Lavaca... Mulberry...
Dyer... Altus...
Branch... Denning...
Chester... Wiederkehr Village...
Cass... Lake Fort Smith...
Fern... Jethro...
Locke... Turners Bend...
Vesta... Cecil...
Lonelm... Ursula...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 14 and 42.
Interstate 49 between mile markers 29 and 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3538 9371 3537 9372 3537 9375 3538 9376
3540 9379 3542 9380 3533 9381 3531 9419
3567 9420 3576 9370
TIME...MOT...LOC 1903Z 262DEG 21KT 3553 9409
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
69The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 8:31 AM CDT | Special Weather Statement | TSA | Tulsa | 44 min |
| Oct 2, 8:56 AM CDT | Areal Flood Advisory | TSA | Tulsa | 54 min |
| Oct 2, 9:13 AM CDT | Special Weather Statement | TSA | Mayes, Rogers | 62 min |
| Oct 2, 9:20 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Nowata, Rogers, Wagoner | 40 min |
| Oct 2, 9:50 AM CDT | Areal Flood Warning | TSA | Tulsa | 115 min |
| Oct 2, 10:11 AM CDT | Special Weather Statement | TSA | Craig, Nowata | 49 min |
| Oct 2, 10:13 AM CDT | Special Weather Statement | TSA | Delaware | 47 min |
| Oct 2, 11:41 AM CDT | Special Weather Statement | TSA | Benton | 64 min |
| Oct 2, 1:10 PM CDT | Special Weather Statement | TSA | Crawford | 65 min |
| Oct 2, 1:19 PM CDT | Severe Thunderstorm Warning | TSA | Crawford | 41 min |
Nearby
Special Weather Statements in Arkansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.